MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number HOYA ISERT 250 (+20.00 D)
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting.Manufacturer's code for patient and device have been entered in this report.Manufacturer's codes for method, results and conclusion are pending for device return and product investigation.Once the investigation is completed, an follow-up report will be submitted to fda which will include the manufacturer's codes for method, results and conclusion.
 
Event or Problem Description
Edge of leading iol haptic seems to be sharp/irregular and has cut the inferior equator of the lens capsule during aspiration of viscoelastic at the end of the cataract surgery procedure.Iol appeared to be centred at conclusion of cataract surgery but review 1 week later shows the intraocular lens has decentered inferiorly, causing monocular diplopia and blurred vision.Explanation to patient and family that the intraocular lens implant has decentered inferiorly and needs to be exchanged.Manufacturer informed.Intraocular lens removal, anterior vitrectomy and sulcus intraocular lens implanted (b)(6) 2020.Procedure went smoothly.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for outside us like products reporting.This report includes the following additional information not available / included in the initial report, and corrected information, in the following sections, as noted below: d10 - device available? - corrected to no g1-2 - manufacturing site - corrected address information g7 - type of report - indicates "follow-up #1" h2 - follow-up type - indicates "correction" and "additional information" h3 - other reason - corrected to "not returned" h6 - manufacturer's codes were added for: method; results; and conclusion the device was not returned to the manufacturer; therefore, the product investigation consisted of a review of the production and inspection records.The investigation findings are noted below: review of the production records of the product showed there were not any nonconformities and deviations from the specifications.Especially, we confirmed polishing process of the iol was properly performed.(model 250; serial no.Taj218p3; polishing bottle no.P023; production lot no.Pt19002690; inspection result: pass) risk analysis conducted on the product line and failure code is noted below: a review of the most recent complaint trending data indicates that no significant trends have been identified at this time, and no capa is required as part of the product evaluation.
 
Event or Problem Description
Edge of leading iol haptic seems to be sharp/irregular and has cut the inferior equator of the lens capsule during aspiration of viscoelastic at the end of the cataract surgery procedure.Iol appeared to be centred at conclusion of cataract surgery but review 1 week later shows the intraocular lens has decentred inferiorly, causing monocular diplopia and blurred vision.Explanation to patient and family that the intraocular lens implant has decentred inferiorly and needs to be exchanged.Manufacturer informed.Intraocular lens removal, anterior vitrectomy and sulcus intraocular lens implanted (b)(6) 2020.Procedure went smoothly.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills, ca
MDR Report Key9866575
Report Number3006723646-2020-00002
Device Sequence Number525045
Product Code HQL
UDI-Device Identifier04547480480787
UDI-Public04547480480787
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberHOYA ISERT 250 (+20.00 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;